MAUDE Adverse Event Report: LUMINEX CORPORATION VERIGENE BC-GP NUCLEIC ACID TEST KIT; VERIGENE BC-GP ASSAY

LUMINEX CORPORATION VERIGENE BC-GP NUCLEIC ACID TEST KIT; VERIGENE BC-GP ASSAY
Catalog Number 20-005-018
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through investigation the cause of the reported false positive staphylococcus ludgunesis result is undetermined.Further investigation for root cause will be documented in escalation case (b)(4) and (b)(4).The customer site is not performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.
 
Event or Problem Description
On 5/15/2024 customer (b)(6) medical center reported a discrepant result on bc­gp assay.Verigene detected staphylococcus lugdunensis, however maldi detected staphylococcus hominis.Verigene: staphylococcus ludgunesis detected.Maldi: staphylococcus hominis detected.Data review.Per verigene id software requirements specification (toast-srs-1042), in order for an organism to be detected the ic ratio must be greater than or equal to -0.4 and the nc ratio must be greater than 0.85.Review of test cartridge 01866301 shows staphylococcus species detected at exposure 24 (ic: 0.4 nc: 0.98) and staphylococcus ludgunesis was detected at exposure 1200 (ic: -0.17 nc: 0.88) with no other elevated signals.Pc1 was detected at exposure 150 (ic: 0.22 nc: 0.97) and pc 2 was detected at exposure 24 with ic and nc values of 0.77 and 0.99 respectively.Camera images were clear bearing no impact on results.This was tested on 5/6/2024 on sp a3.Consumable review.Test cartridge lot: 031824018a extraction tray lot: 0325240188.Utility tray lot: lot information not available.There are no ncmrs associated with the lots utilized.There are seven other erroneous results reported for the staphylococcus ludgunesis target using the lots reported six of which were reported by the same customer at the same time.Due to the amount of complaints, further investigation of test cartridge lot 031824018a will be documented in escalation case (b)(4) and (b)(4).Device review.Verigene processor sp a3: (b)(6) verigene reader: (b)(6).Review of the verigene sp and reader device history was assessed for a time frame of 3 months prior to the reported discrepant result.Verigene sp s/n (b)(6) had no work performed.There is no indication of a device malfunction.Processor.Verigene reader (b)(6) had no work performed in the past 3 months.Further investigation will be documented in escalation case (b)(4) and (b)(4).Site performance.A 6 month customer site performance for negative agreement of staphylococcus ludgunesis target was performed from nov/2023 to may/2024.There was a negative agreement of 99.0% (684 not detected/691 expected not detected).Per the verigene gram positive blood culture nucleic acid test package insert (89-30000-00-782) the expected negative agreement for the staphylococcus ludgunesis target is 100% (with a cl of 99.7-99.9).Further investigation will be documented in escalation case (b)(4) and (b)(4).Conclusion.Through investigation the cause of the reported false positive staphylococcus ludgunesis result is undetermined.Further investigation for root cause will be documented in escalation case (b)(4) and (b)(4).The customer site is not performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.

Brand Name
VERIGENE BC-GP NUCLEIC ACID TEST KIT
Common Device Name
VERIGENE BC-GP ASSAY
Manufacturer (Section D)
LUMINEX CORPORATION
4088 commercial avenue
northbrook IL 60062
Manufacturer Contact
jordan smith
1224 deming way
madison, WI 53717
MDR Report Key19542600
Report Number3006028115-2024-00007
Device Sequence Number18044073
Product Code PAM
UDI-Device Identifier00840487101575
UDI-Public00840487101575
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K122514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/16/2024
Device Catalogue Number20-005-018
Device Lot Number031824018A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown